A conforming finite element method for overlapping and nonmatching grids

Yunqing Huang, Jinchao Xu

Research output: Contribution to journalArticle

28 Citations (Scopus)

Abstract

In this paper we propose a finite element method for nonmatching overlapping grids based on the partition of unity. Both overlapping and nonoverlapping cases are considered. We prove that the new method admits an optimal convergence rate. The error bounds are in terms of local mesh sizes and they depend on neither the overlapping size of the subdomains nor the ratio of the mesh sizes from different subdomains. Our results are valid for multiple subdomains and any spatial dimensions.

Original languageEnglish (US)
Pages (from-to)1057-1066
Number of pages10
JournalMathematics of Computation
Volume72
Issue number243
DOIs
StatePublished - Jul 1 2003

Fingerprint

Non-matching Grids
Overlapping
Finite Element Method
Finite element method
Mesh
Optimal Convergence Rate
Partition of Unity
Error Bounds
Valid
Grid

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory
  • Computational Mathematics
  • Applied Mathematics

Cite this

@article{8098c3b7dab14bfab6a29f032484f0b2,
title = "A conforming finite element method for overlapping and nonmatching grids",
abstract = "In this paper we propose a finite element method for nonmatching overlapping grids based on the partition of unity. Both overlapping and nonoverlapping cases are considered. We prove that the new method admits an optimal convergence rate. The error bounds are in terms of local mesh sizes and they depend on neither the overlapping size of the subdomains nor the ratio of the mesh sizes from different subdomains. Our results are valid for multiple subdomains and any spatial dimensions.",
author = "Yunqing Huang and Jinchao Xu",
year = "2003",
month = "7",
day = "1",
doi = "10.1090/S0025-5718-02-01459-X",
language = "English (US)",
volume = "72",
pages = "1057--1066",
journal = "Mathematics of Computation",
issn = "0025-5718",
publisher = "American Mathematical Society",
number = "243",

}

A conforming finite element method for overlapping and nonmatching grids. / Huang, Yunqing; Xu, Jinchao.

In: Mathematics of Computation, Vol. 72, No. 243, 01.07.2003, p. 1057-1066.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A conforming finite element method for overlapping and nonmatching grids

AU - Huang, Yunqing

AU - Xu, Jinchao

PY - 2003/7/1

Y1 - 2003/7/1

N2 - In this paper we propose a finite element method for nonmatching overlapping grids based on the partition of unity. Both overlapping and nonoverlapping cases are considered. We prove that the new method admits an optimal convergence rate. The error bounds are in terms of local mesh sizes and they depend on neither the overlapping size of the subdomains nor the ratio of the mesh sizes from different subdomains. Our results are valid for multiple subdomains and any spatial dimensions.

AB - In this paper we propose a finite element method for nonmatching overlapping grids based on the partition of unity. Both overlapping and nonoverlapping cases are considered. We prove that the new method admits an optimal convergence rate. The error bounds are in terms of local mesh sizes and they depend on neither the overlapping size of the subdomains nor the ratio of the mesh sizes from different subdomains. Our results are valid for multiple subdomains and any spatial dimensions.

UR - http://www.scopus.com/inward/record.url?scp=0038468649&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0038468649&partnerID=8YFLogxK

U2 - 10.1090/S0025-5718-02-01459-X

DO - 10.1090/S0025-5718-02-01459-X

M3 - Article

VL - 72

SP - 1057

EP - 1066

JO - Mathematics of Computation

JF - Mathematics of Computation

SN - 0025-5718

IS - 243

ER -